Medical News

[ Vanderbilt Doctors See Increase In Burn Injuries, Offer Tips For Safe Holiday Season ]

Vanderbilt Doctors See Increase In Burn Injuries, Offer Tips For Safe Holiday Season

The "most wonderful time of the year" is also one of the busiest for the Vanderbilt Regional Burn Center. As the holidays approach, doctors at Vanderbilt University Medical Center urge people to exercise caution and eliminate potential dangers that could lead to burn injuries. "We see a significant increase in burn patients between Thanksgiving and Christmas, " said Jeff Guy, M.D., director of the Burn Center. "Your holiday, which should be full of joy and celebration, can quickly turn tragic." Guy says many of these injuries are easily preventable and offers these tips for a safe holiday season: Holiday Cooking Cooking fires are more prevalent during the holidays, causing an increased number of burn injuries on Thanksgiving, Christmas Eve and Christmas Day, Guy said. Stay in the kitchen when cooking.

Is A Mole Benign Or Cancerous? New Staining Test Can Provide New Measure

mole Up till now, finding out if a mole is a potentially life-threatening melanoma has been a complex task, resulting in both under- and over diagnosis. However, a novel diagnostic staining test has been designed, developed and studied by investigators at Weill Medical College. According to the researchers, the test can provide a new measure of determining whether a mole is benign or cancerous, and has the potential for expanded use across all cancers. The study is published in the Nov. 21 issue of the Archives of Dermatology. The researchers explain that the novel test, which relies on the soluble adenylyl cyclase (sAC) expression pattern, provides objective results - melanoma is present if sAC is present in the nucleus of cells from a skin biopsy, and benign if the nucleus is not positive.

Antibiotics For Acne Linked To Sore Throat

According to a study published Online First by Archives of Dermatology, one of the JAMA/Archives journals, taking oral antibiotics to treat acne seems to be linked to reported symptoms of pharyngitis ( sore throat ). The investigators explain: "Many inconsistent concerns have been voiced about the safety of long-term use of antibiotics. Because of the high prevalence of acne and the frequent use of antibiotics to control acne, individuals undergoing therapy to treat their acne are an ideal group in which to study the effects of long-term antibiotic use." David J. Margolis, M.D., Ph.D., and colleagues with the Perelman School of Medicine at the University of Pennsylvania, Philadelphia, carried out two concurrent investigations (a cross-sectional investigation and a longitudinal study) in order to analyze the connection between antibiotics for acne treatment and pharyngitis.

Importance Of Treatment Process And Outcomes Varies Among Patients With Psoriasis

Among patients with moderate to severe psoriasis, treatment options that are most compatible with their personal and professional life appear to be most important, and treatment location appears matter more than probability and magnitude of treatment outcome, according to a report in the November issue of Archives of Dermatology, one of the JAMA/Archives journals. As background information, the authors wrote: "As a chronic debilitating inflammatory disease of the skin and joints, psoriasis can cause considerable physical impairment. The well-being of patients is influenced not only by the disease but also by its management.Many patients, especially those with severe psoriasis, are dissatisfied with the management of their disease and frustrated by the perceived ineffectiveness of treatments.

Acne - Oral Antibiotics Raise Sore Throat Risk

Patients with acne who are prescribed oral antibiotics have a higher chance of developing pharyngitis ( sore throat ) symptoms than those who are not, researchers from the Perelman School of Medicine, University of Pennsylvania, Philadelphia, reported in Archives of Dermatology today. Pharyngitis means inflammation of the pharynx, causing sore throat. The researchers explained as background information to the article: "Many inconsistent concerns have been voiced about the safety of long-term use of antibiotics. Because of the high prevalence of acne and the frequent use of antibiotics to control acne, individuals undergoing therapy to treat their acne are an ideal group in which to study the effects of long-term antibiotic use." David J. Margolis, M.D., Ph.D., and team carried out two studies - a longitudinal and a cross-sectional study - to determine whether antibiotic usage, specifically oral antibiotics, for acne treatment might be linked to pharyngitis.

Fast: [10] [20] [30] [40]

Medical News © Nanda
Designer Damodar